Diabetes

Question
Posted by: Robyn O'Connor | 2017/11/06

Q.

Diarrhea and Glucophage

Good day, my husband has been on Glucophage for over a year, and still suffering from bad diarrhea daily. This is NOT normal, and cannot be normal, despite what people say.. I know there are many patients which suffer the same fate with this horrible drug. Is there not an alternative out there? I canot believe that this is the only drug avaialble to everyone? He is drained every day being on this horrible medicine

Expert's Reply

A.

Diabetes expert
- 2017/11/07

Hi

Diarrhoea is a known side-effect of Glucophage. Normally it is temporary, but sometimes it can persist. The options are then to try the once daily version, as side-effects can be less. There certainly are other tablets that can be tried if one can't tolerate Glucophage at all, like Sulphonylureas or DPP4 inhibitors. I suggest discussing the options with his doctor

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.